Medical questions & health advice by board certified doctors
"I was on hydrochloridizide 12.5mgs for 4yrs.My Dr. took me off 4weeks ago. Can I take it again?"
I was on hydrochloridizide 12.5mgs for 4yrs.My dr took me off 4weeks ago.and lefte on nifedipine 30mgs 1x daily.for 1week my hands and feet are swollen.Will I feel anxious like I did that very 1st day I took it?
I strongly encourage you discuss your concerns with the doctor prescribing these medications. Without knowing your full medical history, it is not possible to comment on why your doctor has made these medical changes. These details are necessary before I can provide an accurate recommendation. Hydrochlorothiazide is a diuretic that is commonly used to control blood pressure. It works by preventing your kidneys from resorbing certain electrolytes, which then causes you to urinate additional fluid. 12.5mg daily is a very small dose. Patients often discontinue this medication and restart at a later date without issues. Anxiety is not a known side effect of this medication, and it is possible the sensation of anxiety you had years ago was unrelated. Nifedipine is another potent blood pressure medication. Although rare, some people experience leg swelling with this medication, although it would be unlikely for you to experience this now after tolerating it for years. The hand and leg swelling may be because you are no longer on a diuretic. If you have a cardiomyopathy (abnormal heart muscle), the swelling may be a result of congestive heart failure. Again, it is not possible to know this without a thorough history and physical exam, and I encourage you to schedule an appointment with your primary care physician to discuss this further.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.